Alert archive / Illinois / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 76, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Jun 24, 2013, 5:12 PM CDT for Logan County, Sangamon County, Illinois. It was in force for 63 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 24, 2013, 5:12 PM CDT (22:12 UTC)
- Expired
- Jun 24, 2013, 6:15 PM CDT
- In force
- 63 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Logan County, IL, Sangamon County, IL
The radar
The Lincoln radar (KILX), 22 km from the middle of the area, began a volume at 22:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 24, 5:19 PM CDT | HAIL 0.88 | Williamsville, IL | |
| Jun 24, 5:25 PM CDT | HAIL 1 | Williamsville, IL | DELAYED REPORT. TIME ESTIMATED BASED ON RADAR. NICKEL TO QUARTER SIZE HAIL. LASTED FOR 5 TO 10 MINUTES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 13 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 24, 12:14 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 10.2 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1763 J/kg
- Mixed-layer CIN
- -86 J/kg
- Mixed-layer LCL
- 947 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -56 m²/s²
- 0-3 km storm-relative helicity
- -54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
216
WUUS53 KILX 242212
SVRILX
ILC107-167-242315-
/O.NEW.KILX.SV.W.0076.130624T2212Z-130624T2315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
512 PM CDT MON JUN 24 2013
THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN LOGAN COUNTY IN CENTRAL ILLINOIS...
NORTHEASTERN SANGAMON COUNTY IN CENTRAL ILLINOIS...
* UNTIL 615 PM CDT
* AT 509 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
WILLIAMSVILLE...AND MOVING EAST AT 20 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
WILLIAMSVILLE...CORNLAND...MOUNT PULASKI...CHESTNUT AND LATHAM.
THIS INCLUDES INTERSTATE 55 BETWEEN MILE MARKERS 104 AND 113.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3998 8958 3999 8958 4010 8914 3992 8915
3992 8921 3991 8922 3988 8964 3997 8965
TIME...MOT...LOC 2212Z 252DEG 16KT 3995 8956
HAIL...1.00IN
WIND...60MPH
$$
SHIMON3 follow-up statements
312
WWUS53 KILX 242235
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
535 PM CDT MON JUN 24 2013
ILC107-167-242315-
/O.CON.KILX.SV.W.0076.000000T0000Z-130624T2315Z/
LOGAN IL-SANGAMON IL-
535 PM CDT MON JUN 24 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
SANGAMON AND SOUTHEASTERN LOGAN COUNTIES UNTIL 615 PM CDT...
AT 532 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR CORNLAND...AND
MOVING EAST AT 35 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
MOUNT PULASKI...CHESTNUT AND LATHAM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
&&
LAT...LON 4001 8949 4010 8914 3992 8915 3992 8921
3991 8922 3989 8947
TIME...MOT...LOC 2236Z 277DEG 32KT 3996 8937
HAIL...1.00IN
WIND...60MPH
$$
SHIMON430
WWUS53 KILX 242254
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
554 PM CDT MON JUN 24 2013
ILC167-242304-
/O.CAN.KILX.SV.W.0076.000000T0000Z-130624T2315Z/
SANGAMON IL-
554 PM CDT MON JUN 24 2013
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN SANGAMON COUNTY
IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 3992 8934 4006 8930 4010 8914 3992 8915
3992 8921
TIME...MOT...LOC 2254Z 267DEG 25KT 3996 8922
$$
ILC107-242315-
/O.CON.KILX.SV.W.0076.000000T0000Z-130624T2315Z/
LOGAN IL-
554 PM CDT MON JUN 24 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
LOGAN COUNTY UNTIL 615 PM CDT...
AT 550 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR MOUNT
PULASKI...AND MOVING EAST AT 30 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
CHESTNUT AND LATHAM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
&&
LAT...LON 3992 8934 4006 8930 4010 8914 3992 8915
3992 8921
TIME...MOT...LOC 2254Z 267DEG 25KT 3996 8922
HAIL...1.00IN
WIND...60MPH
$$
SHIMON659
WWUS53 KILX 242259
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
559 PM CDT MON JUN 24 2013
ILC107-242309-
/O.CAN.KILX.SV.W.0076.000000T0000Z-130624T2315Z/
LOGAN IL-
559 PM CDT MON JUN 24 2013
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LOGAN COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A SEVERE
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 7 PM.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN LINCOLN.
LAT...LON 3992 8934 4006 8930 4010 8914 3992 8915
3992 8921
TIME...MOT...LOC 2259Z 267DEG 25KT 3996 8917
$$
SHIMONWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 3:12 PM CDT, 2 hours earlier.
Area forecast discussion, Jun 24, 3:12 PM CDT, 2 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 312 PM CDT MON JUN 24 2013 .DISCUSSION... ISSUED 300 PM CDT MON JUN 24 2013 THE SHORT TERM THROUGH WEDNESDAY WILL BE DOMINATED BY PERIODIC BOUTS OF SEVERE STORMS AND FLASH FLOODING...ALONG WITH HIGH HEAT AND HUMIDITY. A COLD FRONT SHOULD PUSH ACROSS ILLINOIS LATE IN THE WEEK PROVIDING SOME RELIEF FROM THE HEAT AND HUMIDITY AND DAILY THUNDERSTORMS. MUCH MORE COMFORTABLE CONDITIONS SHOULD DEVELOP NEXT WEEKEND. BASED ON THE 3-5" OF RAIN FROM PEORIA AND NORTH...WE DECIDED TO INCLUDE OUR NORTHERN 5 COUNTIES IN A FLASH FLOOD WATCH THROUGH TONIGHT DUE TO THE HEAVY RAIN POTENTIAL AGAIN. SHORT TERM...TONIGHT THROUGH WEDNESDAY. INITIAL SEVERE STORM WATCH IS IN EFFECT UNTIL 7 PM FOR OUR WESTERN COUNTIES BUT ANOTHER WATCH FOR AREAS NORTHEAST OF THAT WATCH MAY BE COMING SOON. BASED ON RADAR ANALYSIS...THE SOUTHERN END OF THE LINE OF STORMS IN N MO AND E IOWA APPEARS TO BE ERODING EARLY ON. WE COULD SEE ADDITIONAL DEVELOPMENT ON THE SOUTHERN FLANK AIDED BY INCREASING MID-LEVEL FLOW AND MOISTURE CONVERGENCE. IF NOT...THE SOUTHERN COUNTIES IN THE WATCH WILL NOT BE AFFECTED AS MUCH WITH THIS ROUND OF STORMS. CORFIDI VECTORS ARE SHOWING THE LINE SHOULD MAINTAIN ITS MOTION TO THE EAST-NORTHEAST AS IT MOVES ACROSS IL...WHICH WILL MAKE IT MU-CAPE VALUES ARE CLIMBING TO NEAR 3000 J/KG AS SUNSHINE AHEAD OF THE LINE HAS HELPED BOOST SURFACE TEMPERATURES INTO THE UPPER 80S WITH SURFACE DEWPOINTS IN THE LOWER 70S. SURFACE BASED CONVECTION WILL AID IN DOWNBURST WINDS BEING ABLE TO REACH THE GROUND. SPC MESO-ANALYSIS SHOWS DOWNBURST CAPE VALUES AROUND 1100 J/KG...WHICH ALSO POINTS TOWARD EFFICIENT MOMENTUM TRANSFER TO THE SURFACE AND DAMAGING WINDS. WITH VGP ABOVE 0.2 ACROSS OUR NORTHERN COUNTIES...WE COULD SEE SOME ROTATING EMBEDDED SUPERCELLS WITH A TORNADO POSSIBLE. THE LINE OF STORMS SHOULD REACH OUR WESTERN COUNTIES AROUND 4 PM...AND PROGRESS EASTWARD TO NEAR BMI BY 6 PM AND INTO INDIANA BY 8-9 PM. STRATIFORM RAIN BEHIND THE LINE MAY LINGER FOR A FEW HOURS. SATELLITE IMAGES SHOW A WEAK SHORTWAVE IN THE WAKE OF THIS COMPLEX...SO A FEW ADDITIONAL THUNDERSTORMS MAY AFFECT OUR NW COUNTIES THROUGH MORNING. THEREFORE WE KEPT CHANCE POPS IN THE NW AFTER MIDNIGHT. ANOTHER ROUND OF SEVERE STORMS WILL BE POSSIBLE ON TUESDAY...MAINLY NORTH OF I-72/74-DANVILLE. WE ORIGINALLY HAD EXPECTED SOME UPPER LEVEL RIDGING TO PROVIDE A BREAK IN THE STORMS...AND WE STILL MAY SEE DRY CONDITIONS FOR MUCH OF THE DAY. HOWEVER...SPC HAS EXPANDED THE DAY 2 SLIGHT RISK FARTHER SOUTH TO INCLUDE A LARGE PORTION OF OUR FORECAST AREA...SO WE DECIDED TO ACKNOWLEDGE THE SEVERE POTENTIAL WITH SLIGHTLY HIGHER POPS. WE WILL HAVE A BETTER CHANCE OF BEING CAPPED TUES AS THE MID LEVELS WARM. HOWEVER...ISOLATED AREAS THAT DO BREAK THE CAP WILL HAVE A GREAT DEAL OF ML-CAPE FOR VIGOROUS UPDRAFTS. WE STILL MAINLY HAVE SLIGHT CHANCE POPS EXCEPT FOR NORTH OF I-74 WHERE WE WENT WITH CHANCE POPS. WEDNESDAY SHOULD SEE INCREASING BETTER DESTABILIZATION OF THE LOWER TROP AS THE UPPER RIDGE BEGINS TO BREAK DOWN IN RESPONSE TO A PROGRESSIVE TROUGH FROM CANADA. SURFACE HEAT AND HUMIDITY WILL REMAIN HIGH...BUT SUNSHINE MAY BE A BIT MORE LIMITED IF CONVECTION DEVELOPS EARLIER IN THE AFTERNOON. TUES AND WED WILL HAVE POTENTIAL FOR HEAT INDEX READINGS AROUND 100 IN MANY AREAS BASED ON THE AMOUNT OF SUNSHINE AND WHERE THE CIRRUS SHIELD DEVELOPS AHEAD OF CONVECTION. STILL...VERY UNCOMFORTABLE CONDITIONS. LONG TERM...THURSDAY THROUGH MONDAY. THE MODELS ALL SHOW A COLD FRONTAL PASSAGE AT SOME POINT BEGINNING LATE WED NIGHT OR THURSDAY...BUT THE ARRIVAL OF COLDER AIR DELAYED UNTIL FRIDAY INTO FRIDAY NIGHT AS A SECONDARY PUSH OF CANADIAN AIR OCCURS. WE MAY SEE A FEW SHOWERS OR STORMS IN THE EAST THURSDAY AS THE COLD FRONT DEPARTS...WITH A BREAK IN THE RAIN LATER THURS AND THURS NIGHT. AS A REINFORCING SHORTWAVE IN THE 500 MB TROUGH ROUNDS THE BACK SIDE OF THE SYSTEM...IT IS PROJECTED TO BECOME CUT OFF AND LINGER ACROSS THE WESTERN GREAT LAKES THROUGH EARLY NEXT WEEK. THAT WOULD LIKELY KEEP RAIN SHOWER CHANCES ACROSS OUR AREA FOR MUCH OF THAT TIME...AS THE COLD POOL PROVIDES FAVORABLE LAPSE RATES FOR UPDRAFTS. SO A CHANGE FROM HEAT AND HUMIDITY TO CLOUDY AND COOLER APPEARS IN THE OFFING. SHIMON && .AVIATION... ISSUED 1201 PM CDT MON JUN 24 2013 DIFFICULT TO DELINEATE DETAILS IN THIS AFTERNOONS FORECAST. LOTS OF PLAYERS IN THE GAME THIS TIME AROUND. SHORTWAVE CROSSING IOWA IS CURRENTLY PRODUCING STRONG TO SEVERE CONVECTION. AS THE FORCING PUSHES EAST IT WILL INTERACT WITH RESIDUAL BOUNDARIES ACROSS ILLINOIS FROM LAST NIGHTS DOWNPOURS. ABUNDANT MOISTURE EVIDENT WITH 2+ STANDARD DEVIATION PRECIP WATER VALUES IN PLACE. HOWEVER...MODELS ARE FORECASTING SOME WARMING AT MID-LEVELS WHICH MAY LIMIT COVERAGE OF CONVECTION BY THE TIME IT REACHES CENTRAL ILLINOIS TAF SITES. FOR NOW WILL ASSUME THAT COLD POOL BEHIND INCOMING CONVECTION WILL BE SUFFICIENT TO COMPENSATE FOR ANY FORECASTED WARMING AND WILL HIT CONVECTION HARD...PARTICULARLY IN THE WESTERN TERMINALS LATE THIS AFTERNOON AND EARLY EVENING. IN SHORT-TERM...A PACKET OF GRAVITY WAVES IS PUSHING SOUTH THROUGH CENTRAL ILLINOIS AT THIS TIME ENABLING SOME LOW CLOUDS TO BRIEFLY IMPACT TERMINALS AND PRODUCING SOME WIND SHIFTS. WILL INCLUDE AS MUCH DETAIL AS POSSIBLE...BUT SOME GENERALIZATIONS WILL BE NECESSARY. BARKER && .ILX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR ILZ027>031. &&
Hazardous weather outlook, Jun 24, 3:15 PM CDT, 1 hour 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 315 PM CDT MON JUN 24 2013 ILZ036-040-041-047-049-050-251100- CASS-FULTON-MASON-MORGAN-SCHUYLER-SCOTT- 315 PM CDT MON JUN 24 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...TONIGHT NUMEROUS STORMS DEVELOPING OVER IOWA AND NORTHERN MISSOURI WILL PUSH INTO ILLINOIS LATER THIS AFTERNOON INTO THIS EVENING. A FEW OF THE STORMS MAY BE CAPABLE OF PRODUCING DAMAGING WINDS AND HAIL...ALONG WITH TORRENTIAL RAINFALL...WITH RAINFALL RATES UP TO 2 INCHES PER HOUR WITH SOME OF THE MORE INTENSE STORMS. IN ADDITION...FREQUENT CLOUD TO GROUND LIGHTNING WILL BE COMMON WITH THE STRONGER STORMS INTO THIS EVENING. FLOODING ALONG THE ILLINOIS RIVER FROM HAVANA DOWNSTREAM WILL CONTINUE AT LEAST THROUGH THE END OF THE WEEK. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE WILL BE A CHANCE OF THUNDERSTORMS AGAIN ON TUESDAY INTO TUESDAY EVENING. SOME OF THE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING DAMAGING WINDS AND LARGE HAIL. A STRONG COLD FRONT IS SLATED TO MOVE INTO THE REGION LATER ON THURSDAY WITH ANOTHER THREAT FOR THUNDERSTORMS STARTING WEDNESDAY AFTERNOON AND THURSDAY. FLOODING WILL CONTINUE ALONG THE ILLINOIS RIVER DOWNSTREAM OF PEORIA FOR THE NEXT SEVERAL DAYS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON INTO THIS EVENING. CURRENT INDICATIONS SUGGEST THE TIME FRAME FOR ACTIVATION WILL BE FROM 3 PM UNTIL 9 PM. ILZ037-038-042>046-048-051>057-061>063-251100- CHAMPAIGN-CHRISTIAN-CLARK-COLES-CUMBERLAND-DE WITT-DOUGLAS-EDGAR- LOGAN-MACON-MCLEAN-MENARD-MOULTRIE-PIATT-SANGAMON-SHELBY-TAZEWELL- VERMILION- 315 PM CDT MON JUN 24 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS AND EAST CENTRAL ILLINOIS. .DAY ONE...TONIGHT NUMEROUS STORMS DEVELOPING OVER IOWA AND NORTHERN MISSOURI WILL PUSH INTO ILLINOIS LATER THIS AFTERNOON AND EVENING. A FEW OF THE STORMS MAY BE CAPABLE OF PRODUCING DAMAGING WINDS AND HAIL...ALONG WITH TORRENTIAL RAINFALL...WITH RAINFALL RATES UP TO 2 INCHES PER HOUR WITH SOME OF THE MORE INTENSE STORMS. IN ADDITION...FREQUENT CLOUD TO GROUND LIGHTNING WILL BE COMMON WITH THE STRONGER STORMS INTO THIS EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE WILL CHANCE OF THUNDERSTORMS AGAIN ON TUESDAY INTO TUESDAY EVENING. SOME OF THE STORMS MAY BE SEVERE WITH DAMAGING WINDS AND LARGE HAIL. A STRONG COLD FRONT IS SLATED TO MOVE INTO THE REGION LATER ON THURSDAY WITH ANOTHER THREAT FOR THUNDERSTORMS STARTING WEDNESDAY AFTERNOON AND THURSDAY. FLOODING WILL CONTINUE ALONG THE ILLINOIS RIVER DOWNSTREAM OF PEORIA FOR THE NEXT SEVERAL DAYS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON INTO THIS EVENING. CURRENT INDICATIONS SUGGEST THE TIME FRAME FOR ACTIVATION WILL BE FROM 3 PM UNTIL 9 PM. ILZ027>031-251100- KNOX-MARSHALL-PEORIA-STARK-WOODFORD- 315 PM CDT MON JUN 24 2013 ...FLASH FLOOD WATCH IN EFFECT THROUGH TUESDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...TONIGHT ALTHOUGH SCATTERED THUNDERSTORMS WILL BE POSSIBLE THROUGH MIDDLE AFTERNOON... NUMEROUS STORMS DEVELOPING OVER IOWA AND NORTHERN MISSOURI WILL PUSH INTO ILLINOIS LATER THIS AFTERNOON. A FEW OF THE STORMS MAY BE CAPABLE OF PRODUCING DAMAGING WINDS AND HAIL...ALONG WITH TORRENTIAL RAINFALL...WITH RAINFALL RATES UP TO 2 INCHES PER HOUR WITH SOME OF THE MORE INTENSE STORMS. IN ADDITION...FREQUENT CLOUD TO GROUND LIGHTNING WILL BE COMMON WITH THE STRONGER STORMS INTO THIS EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS AGAIN ON TUESDAY INTO TUESDAY EVENING...HOWEVER...IT APPEARS THE BETTER THREAT FOR MORE ORGANIZED THUNDERSTORM ACTIVITY WILL BE JUST NORTH OF OUR AREA. A STRONG COLD FRONT IS SLATED TO MOVE INTO THE REGION LATER ON THURSDAY WITH ANOTHER THREAT FOR THUNDERSTORMS STARTING WEDNESDAY AFTERNOON AND THURSDAY. FLOODING WILL CONTINUE ALONG THE ILLINOIS RIVER DOWNSTREAM OF PEORIA FOR THE NEXT SEVERAL DAYS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON INTO THIS EVENING. CURRENT INDICATIONS SUGGEST THE TIME FRAME FOR ACTIVATION WILL BE FROM 3 PM UNTIL 9 PM. ILZ071-072-251100- CLAY-RICHLAND- 315 PM CDT MON JUN 24 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ILLINOIS. .DAY ONE...TONIGHT FLOODING WILL OCCUR ALONG THE LITTLE WABASH RIVER FOR THE NEXT FEW DAYS. ISOLATED THUNDERSTORMS WILL BE POSSIBLE AGAIN INTO EARLY THIS EVENING. THE THREAT OF ORGANIZED SEVERE STORMS IS LOW...HOWEVER SOME OF THE STRONGER STORMS WILL BE CAPABLE OF PRODUCING GUSTY WINDS...SMALL HAIL...TORRENTIAL RAINFALL AND FREQUENT CLOUD TO GROUND LIGHTNING. HEAVY RAINFALL HAS OCCURRED OVER PARTS OF SOUTHEAST ILLINOIS OVER THE PAST SEVERAL DAYS...SO ANY ADDITIONAL THUNDERSTORM ACTIVITY WILL INCREASE THE FLOOD AND FLASH FLOOD THREAT IN THE AREA. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SCATTERED THUNDERSTORMS WILL BE POSSIBLE TUESDAY AND TUESDAY EVENING SOME OF THE STORMS MAY HAVE DAMAGING WINDS AND LARGE HAIL. A COLD FRONT APPROACHES THE AREA FROM THE NORTHWEST AND SHOULD BRING ANOTHER CHANCE OF THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. ILZ073-251100- LAWRENCE- 315 PM CDT MON JUN 24 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ILLINOIS. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS WILL BE POSSIBLE AGAIN...MAINLY THIS AFTERNOON AND EARLY THIS EVENING. THE THREAT OF ORGANIZED SEVERE STORMS IS LOW...HOWEVER SOME OF THE STRONGER STORMS WILL BE CAPABLE OF PRODUCING GUSTY WINDS...SMALL HAIL...TORRENTIAL RAINFALL AND FREQUENT CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS AGAIN ON TUESDAY INTO TUESDAY EVENING...HOWEVER...IT APPEARS THE BETTER THREAT FOR MORE ORGANIZED THUNDERSTORM ACTIVITY WILL BE JUST NORTH OF OUR AREA. A STRONG COLD FRONT IS SLATED TO MOVE INTO THE REGION LATER ON THURSDAY WITH ANOTHER THREAT FOR THUNDERSTORMS STARTING WEDNESDAY AFTERNOON AND CONTINUING THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. ILZ066>068-251100- CRAWFORD-EFFINGHAM-JASPER- 315 PM CDT MON JUN 24 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ILLINOIS. .DAY ONE...TONIGHT NUMEROUS STORMS DEVELOPING OVER IOWA AND NORTHERN MISSOURI WILL PUSH INTO ILLINOIS LATER THIS AFTERNOON AND EVENING. A FEW OF THE STORMS MAY BE CAPABLE OF PRODUCING DAMAGING WINDS AND HAIL...ALONG WITH TORRENTIAL RAINFALL...WITH RAINFALL RATES UP TO 2 INCHES PER HOUR WITH SOME OF THE MORE INTENSE STORMS. IN ADDITION...FREQUENT CLOUD TO GROUND LIGHTNING WILL BE COMMON WITH THE STRONGER STORMS INTO THIS EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS AGAIN ON TUESDAY INTO TUESDAY EVENING...HOWEVER...IT APPEARS THE BETTER THREAT FOR MORE ORGANIZED THUNDERSTORM ACTIVITY WILL BE JUST NORTH OF OUR AREA. A STRONG COLD FRONT IS SLATED TO MOVE INTO THE REGION LATER ON THURSDAY WITH ANOTHER THREAT FOR THUNDERSTORMS STARTING WEDNESDAY AFTERNOON AND THURSDAY. FLOODING WILL CONTINUE ALONG THE ILLINOIS RIVER DOWNSTREAM OF PEORIA FOR THE NEXT SEVERAL DAYS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON INTO THIS EVENING. CURRENT INDICATIONS SUGGEST THE TIME FRAME FOR ACTIVATION WILL BE FROM 3 PM UNTIL 9 PM. BARKER
In the hours before
Local storm report, Jun 24, 11:44 AM CDT, 5 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LINCOLN IL
1144 AM CDT MON JUN 24 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0403 AM HEAVY RAIN 6 NNW PEORIA 40.83N 89.65W
06/24/2013 M3.50 INCH PEORIA IL TRAINED SPOTTER
RAIN TOTAL FROM 2 AM TO 7 AM.
0403 AM HAIL 6 NNW PEORIA 40.83N 89.65W
06/24/2013 M0.75 INCH PEORIA IL TRAINED SPOTTER
HAIL LASTED FOR ABOUT 10 MINUTES...DAMAGING PLANTS. TIME
ESTIMATED.
0403 AM TSTM WND DMG 6 NNW PEORIA 40.83N 89.65W
06/24/2013 PEORIA IL TRAINED SPOTTER
LARGE TREE UPROOTED. TIME ESTIMATED.
0500 AM HEAVY RAIN WATSON 39.03N 88.57W
06/24/2013 M2.13 INCH EFFINGHAM IL MESONET
24 HOUR TOTAL. SWOP REPORT.
0509 AM HEAVY RAIN 7 NW PEORIA 40.82N 89.70W
06/24/2013 M3.24 INCH PEORIA IL NWS EMPLOYEE
SINCE 2 AM. CORRECTED LOCATION.
0522 AM HEAVY RAIN GERMANTOWN HILLS 40.77N 89.47W
06/24/2013 M2.44 INCH WOODFORD IL CO-OP OBSERVER
TWO HOUR TOTAL
0600 AM HEAVY RAIN TOULON 41.09N 89.86W
06/24/2013 M4.36 INCH STARK IL CO-OP OBSERVER
24 HOUR TOTAL
0600 AM FLASH FLOOD 3 W ROANOKE 40.80N 89.26W
06/24/2013 WOODFORD IL EMERGENCY MNGR
SEVERAL RURAL ROADS IN THE WESTERN PART OF WOODFORD
COUNTY ARE CLOSED DUE TO HIGH WATER
0600 AM HEAVY RAIN GERMANTOWN HILLS 40.77N 89.47W
06/24/2013 M4.24 INCH WOODFORD IL CO-OP OBSERVER
24 HOUR TOTAL. 3.42 SINCE 315 AM.
0600 AM HEAVY RAIN FLORA 38.67N 88.48W
06/24/2013 M4.45 INCH CLAY IL CO-OP OBSERVER
24 HOUR TOTAL
0629 AM HEAVY RAIN 1 S MOSSVILLE 40.80N 89.57W
06/24/2013 M4.60 INCH PEORIA IL MESONET
SINCE MIDNIGHT. SWOP REPORT.
0629 AM FLASH FLOOD 1 S MOSSVILLE 40.80N 89.57W
06/24/2013 PEORIA IL MESONET
ENTRANCE TO BROOKVIEW SUBDIVISION UNDER WATER AND
IMPASSABLE. SWOP REPORT.
0700 AM HEAVY RAIN ROANOKE 40.80N 89.20W
06/24/2013 M2.40 INCH WOODFORD IL CO-OP OBSERVER
24 HOUR TOTAL
0700 AM HEAVY RAIN BRADFORD 41.18N 89.66W
06/24/2013 M2.23 INCH STARK IL COCORAHS
OVERNIGHT TOTAL
0700 AM HEAVY RAIN 2 SW CAMP GROVE 41.06N 89.66W
06/24/2013 M2.65 INCH STARK IL CO-OP OBSERVER
24 HOUR TOTAL
0700 AM HEAVY RAIN 7 NW PEORIA 40.82N 89.70W
06/24/2013 M4.14 INCH PEORIA IL NWS EMPLOYEE
OVERNIGHT TOTAL
0700 AM HEAVY RAIN 3 NE DUNLAP 40.89N 89.64W
06/24/2013 M5.10 INCH PEORIA IL COCORAHS
24 HOUR TOTAL
0700 AM HEAVY RAIN 1 NW GERMANTOWN HILLS 40.78N 89.48W
06/24/2013 M5.15 INCH WOODFORD IL COCORAHS
24 HOUR TOTAL
0700 AM HEAVY RAIN 5 NW PEORIA 40.80N 89.68W
06/24/2013 M3.03 INCH PEORIA IL CO-OP OBSERVER
24 HOUR TOTAL
0710 AM FLASH FLOOD 5 NE WYOMING 41.12N 89.70W
06/24/2013 STARK IL MESONET
SEVERAL RURAL ROADS FLOODED WITH RUNOFF FROM FARM FIELDS
0710 AM HEAVY RAIN 5 NE WYOMING 41.12N 89.70W
06/24/2013 M2.33 INCH STARK IL MESONET
0727 AM FLASH FLOOD 1 S MOSSVILLE 40.80N 89.57W
06/24/2013 PEORIA IL MESONET
WATER OVER RT 29. SEVERAL HOUSES AND CARS FLOODED.
EMERGENCY PERSONNEL RESPONDING TO STRANDED MOTORISTS.
0727 AM HEAVY RAIN 1 S MOSSVILLE 40.80N 89.57W
06/24/2013 M5.75 INCH PEORIA IL MESONET
24 HOUR TOTAL. 4.61 OVERNIGHT.
1110 AM HEAVY RAIN TOULON 41.09N 89.86W
06/24/2013 M5.50 INCH STARK IL CO-OP OBSERVER
OVERNIGHT RAINFALL. MEASURED AT FARM FIELD NEAR TOULON
FROM YATES CITY COOP.
&&
25Special weather statement, Jun 24, 3:16 PM CDT, 1 hour 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
316 PM CDT MON JUN 24 2013
ILZ047-049-050-242115-
CASS-MORGAN-SCOTT-
316 PM CDT MON JUN 24 2013
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MORGAN...SCOTT AND
SOUTHWESTERN CASS COUNTIES UNTIL 415 PM CDT...
AT 311 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES SOUTHEAST OF GRIGGSVILLE...OR 9 MILES
WEST OF WINCHESTER...MOVING NORTHEAST AT 35 MPH.
PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
EXETER...
BLUFFS...
WINCHESTER...
MEREDOSIA...
CHAPIN...
JACKSONVILLE...
OTHER LOCATIONS AFFECTED INCLUDE...OXVILLE...RIGGSTON...MERRITT...
LYNNVILLE...CONCORD AND JACKSONVILLE MUNICIPAL AIRPORT.
PEOPLE NEAR THESE LOCATIONS SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS...AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.
LAT...LON 3972 9065 3975 9062 3978 9061 3982 9058
3986 9059 4003 9041 3978 9001 3954 9055
3957 9059 3964 9062 3970 9065
TIME...MOT...LOC 2016Z 242DEG 31KT 3967 9058
BARKERSpecial weather statement, Jun 24, 3:53 PM CDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
353 PM CDT MON JUN 24 2013
ILZ037-041-047-048-050-051-242200-
CASS-MASON-MENARD-MORGAN-SANGAMON-TAZEWELL-
353 PM CDT MON JUN 24 2013
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN CASS...MENARD...NORTHERN
MORGAN...NORTHWESTERN SANGAMON...SOUTHEASTERN MASON AND SOUTHERN
TAZEWELL COUNTIES UNTIL 500 PM CDT...
AT 348 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM CHANDLERVILLE TO
LITERBERRY...MOVING NORTHEAST AT 25 MPH.
NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
KILBOURNE...
ASHLAND...
PLEASANT PLAINS...
TALLULA...
EASTON...
PETERSBURG...
OTHER LOCATIONS AFFECTED INCLUDE...SINCLAIR...PHILADELPHIA...
PRENTICE...OAKFORD...NEWMANSVILLE AND FARMINGDALE.
PEOPLE NEAR THESE LOCATIONS SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS...AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.
LAT...LON 4010 9018 4033 8965 3987 8959 3974 9031
3992 9034
TIME...MOT...LOC 2053Z 236DEG 21KT 4005 9012 3991 9021
SHIMONLocal storm report, Jun 24, 4:06 PM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
406 PM CDT MON JUN 24 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM TSTM WND DMG GALESBURG 40.95N 90.38W
06/24/2013 KNOX IL EMERGENCY MNGR
POWER LINES DOWN.
&&
LAUFENBERGLocal storm report, Jun 24, 4:21 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
421 PM CDT MON JUN 24 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0414 PM TSTM WND GST 1 W MIDDLE GROVE 40.72N 90.12W
06/24/2013 E50 MPH KNOX IL EMERGENCY MNGR
ESTIMATED 50 MPH WIND GUST.
&&
LAUFENBERGLocal storm report, Jun 24, 5:03 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
503 PM CDT MON JUN 24 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0451 PM TSTM WND DMG PEORIA 40.74N 89.61W
06/24/2013 PEORIA IL EMERGENCY MNGR
CITY OF PEORIA EOC REPORTED A 6 TO 8 INCH DIAMATER TREE
LIMB DOWN ON GRAND BOULEVARD NORTH OF WAR MEMORIAL DRIVE
ON THE EAST SIDE OF PEORIA.
&&
LAUFENBERGThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 10:49 PM CDT | Areal Flood Warning | ILX | Clay | 8 hr |
| Jun 24, 12:52 AM CDT | Special Weather Statement | ILX | Knox | 53 min |
| Jun 24, 2:06 AM CDT | Special Weather Statement | ILX | Peoria, Stark | 54 min |
| Jun 24, 3:46 AM CDT | Special Weather Statement | ILX | Marshall, Peoria, Stark, Woodford | 59 min |
| Jun 24, 3:50 AM CDT | Areal Flood Advisory | ILX | Marshall, Peoria, Stark, Woodford | 6 hr |
| Jun 24, 3:58 AM CDT | Severe Thunderstorm Warning | ILX | Marshall, Peoria, Stark, Woodford | 62 min |
| Jun 24, 4:11 AM CDT | Flash Flood Warning | ILX | Marshall, Peoria, Stark | 6 hr |
| Jun 24, 5:03 AM CDT | Flash Flood Warning | ILX | Peoria, Woodford | 5 hr |
| Jun 24, 5:12 AM CDT | Flash Flood Warning | ILX | Peoria, Stark | 5 hr |
| Jun 24, 5:28 AM CDT | Flash Flood Warning | ILX | Marshall, Peoria, Woodford | 5 hr |
| Jun 24, 6:09 AM CDT | Flash Flood Warning | ILX | Marshall, Woodford | 6 hr |
| Jun 24, 9:51 AM CDT | Flash Flood Warning | ILX | Peoria, Stark | 6 hr |
| Jun 24, 3:16 PM CDT | Special Weather Statement | ILX | Morgan, Scott | 59 min |
| Jun 24, 3:20 PM CDT | Flash Flood Watch | ILX | Knox, Marshall, Peoria, Stark, Woodford | 4 hr |
| Jun 24, 3:40 PM CDT | Severe Thunderstorm Warning | ILX | Fulton, Knox | 65 min |
| Jun 24, 3:53 PM CDT | Special Weather Statement | ILX | Cass, Menard | 67 min |
| Jun 24, 4:10 PM CDT | Severe Thunderstorm Warning | ILX | Marshall, Peoria, Stark, Tazewell, Woodford | 65 min |
| Jun 24, 5:02 PM CDT | Severe Thunderstorm Warning | ILX | Logan, Menard | 43 min |
| Jun 24, 5:32 PM CDT | Severe Thunderstorm Warning | ILX | DeWitt, McLean, Macon, Piatt | 58 min |
| Jun 24, 6:29 PM CDT | Severe Thunderstorm Warning | ILX | Champaign, McLean, Piatt | 61 min |
| Jun 24, 6:59 PM CDT | Severe Thunderstorm Warning | ILX | Vermilion | 61 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.